IAA Academy Days

IAA Academy Day - Overview

In conjunction with large conference or not, the International Academy of Astronautics  is organizing regularly a single day program named Academy Day. These events may be in cooperation with National Academies and may include lunch and dinner. When the program is established, registration is available on the IAA online shop.

IAA Academy Day - COSPAR

International Academy of Astronautics (IAA)

Academy Day Draft Program

Athens, Greece

Saturday 16 July 2022 09:00 – 18:00

on the occasion of the 44th COSPAR Scientific Assembly

Registration open to all participants available at:
https://iaaspace.org/product-category/events/acaday/

Location: Academy of Athens (Main Hall), 28 Eleftheriou Venizelou Avenue, Athens 10679

Program Chairs:
Ralph L. McNutt, Jr., Chair, Trustee Section 1, Basic Sciences
Athena Coustenis, Trustee Section 1, Basic Sciences

Program Organizer:
Rosaly M. C. Lopes, Chair Commission 1, Space Physical Sciences

Chair: Ralph McNutt
09.00 (30 minutes) Welcome Addresses from organisers, IAA and COSPAR
09.30 (30 minutes) Parker Solar Probe (Laurels for Team Achievements Award 2021), Nour Raouafi, Project Scientist, Johns Hopkins Applied Physics Laboratory, Laurel, MD, USA
10.00 (30 minutes) Solar Orbiter, Daniel Müller, Project Scientist, European Space Agency, ESTEC, The Netherlands (remotely)
10.30 (15 minutes) Coffee Break

Chair: Rosaly Lopes
10.45 (25 minutes) Mars recent space activities I: NASA/Opportunity & Perseverance & MSR, Michael Meyer, NASA Lead Scientist, Mars Exploration
Program
11:10 (25 minutes) Mars recent space activities III: China, Chi Wang, Chinese Academy of Sciences (Remotely)
11:35 (25 minutes) Mars recent space activities IV: UAE space agency, Omar Al Shehhi, Hope Mission Lead for integration and testing
12:00 (25 minutes) ESA Science activities, Luigi Colangeli, ESA Programme Advisor, Directorate of Science
12:25 (25 minutes) Greek space agency activities, Ioannis Daglis, President,Hellenic Space Center

12.50 (1hr10) Lunch will be catered on the premices

14.00 (30 minutes) Mission to the Jupiter System : Juno, Scott Bolton, SWRI, USA
14:30 (30 minutes) Interstellar Probe as an International Initiative, Stas Barabash, Swedish Institute of Space Physics, Kiruna, Sweden
15.00 (25 minutes) Planetary Protection: Athena Coustenis, Cospar Panel on Planetary Protection Chair

15:25 (15 minutes) Coffee Break

Chair: Athena Coustenis
15:40 (25 mns) Space Debris: Issues and Concerns, Carmen Pardini, COSPAR Panel on Potentially Environmentally Detrimental Activities in Space (PEDAS) Co-Chair
16.05 (25 minutes) Space Law : Dionysia-Theodora Avgerinopoulou, Chair, Special Permanent Committee of Environmental Protection of the Parliament
16.30 (20 minutes) Moon Farside Protection, Claudio Maccone, Chair, IAA Permanent Committee on Moon Farside Protection
16:50 (30 minutes) Measuring with Shadows and Water Traces from Antiquity to the Present, Christos S. Zerefos, Secretary General, Academy of Athens, Greece; Climate Envoy for Greece
17:20 (15 minutes) Wrap up and End of Session, Rosaly M. C. Lopes, Jet Propulsion Laboratory, Pasadena, California, USA

17:35 Adjourn

19:00 Meet in front of the Academy of Athens for transfer by buses to the IAA Awards Gala Dinner venue: St George Lycabettus – Le Grand Balcon
https://www.sgl.gr

19:30-22:00 : IAA Awards Gala Dinner and then bus transfer back to the center of Athens

 

IAA Academy Day - IAC

Academy Day
International Academy of Astronautics (IAA)

6 rue Galilee

Paris France

Salons Dorand

Saturday 17 September 2022

Program

09h30  Opening of the Academy Day, John Schumacher, IAA President,

09h40  Space Policy between Science and International Affairs, Flaminio Cianci, CM4

10h05  IAA Study 6.17 Multicultural foundations and influences of human space exploration,

Jacques Arnould, M4, Louis Laidet, M2

10h30  Moon Farside Protection, Claudio Maccone, M1, Nicolo Antonietti, CM1

11h00  Presentation of the speaker, Serge Flamenbaum, M2

11h05  The European Science Foundation (ESSC) organisation and mission, Emmanouil Detsis, Executive Scientific Secretary

11h15 Questions and discussions

11h35 UNISEC presentation, Rei Kawashima, M4

11h45 MOU signature IAA-UNISEC

12h00 Lunch (upon registration)

 

13H30 “60 Years of France in Space: Impact of French Space Policy” Presentation of the speakers, Oti Liepack, M4, Louis Laidet, M2

13h35  Introduction, Lionel Suchet, M3

13h40  Access to space, Jean-Marc Astorg, M2

14h05  Space applications and Sciences, Gérard Brachet, M4

14h35  France in the European space program, Jean-Jacques Dordain, M2

15h05  Summary and short outlook, Philippe Baptiste, President of CNES

15h15  “Should humans go to Mars?, Bo Andersen, M1, Researcher at Institute of Theoretical Astrophysics, University of Oslo, former Director General Norwegian Space Agency

15h45  Presentation of the Team, Daniel Neuenschwander, M2, Director of Space Transportation, ESA
Laurels for Team Achievements 2022: Ariane 5 Team Europe for JWST Launch (Telescope to the Lagrange Point), ESA: Daniel deChambure; CNES: Marie-Anne Clair, M4; Arianespace: Beatriz Romero; ArianeGroup: Olivier Ricouart

 

16h15  Questions and discussion

16h30 End of Session

 

18h30  Cocktails (in advance registration)

19h30 Induction Ceremonies for Newly Elected IAA Academicians (in advance registration)

20h00  Awards Gala Dinner (in advance registration)

22h30  End

IAA Academy Day - USA

An Academy Day in USA is planned in 2022. Detailed information will be announced later.

IAA Academy Day - China

The 2021 IAA Academy Day was Held in Beijing on November 30, 2021.

On November 30, 2021, the International Academy of Astronautics (IAA) Academy Day was successfully held in Beijing in hybrid form. More than one hundred academicians and experts from government ministries, academies, science associations, universities, space organizations, institutions, commercial companies such as Ministry of Emergency Management, National Satellite Ocean Application Service, Chinese Academy of Sciences (CAS), China Aerospace Science And Technology Corporation (CASC), China Academy of Launch Vehicle Technology (CALT), Chinese Society of Astronautics (CSA), Shanghai Academy of Spaceflight Technology (SAST), HIWING Technology Academy, Peking University, Beihang University, Beijing Institute of Technology, Shanghai Jiao Tong University and Nanjing University of Information Science & Technology have attended the event. Former IAA Vice President Liu Jiyuan, Chair of IAA Engineering Sciences Section Bao Weimin, Director of China Center for Aerospace Science and Technology International Communication Yu Miao and six newly-elected Academicians attended the event onsite.

The Academy Day was hosted by Wang Yiran, the head of the IAA Studies Center and the Vice President of the Chinese Society of Astronautics (CSA). Mr. Wang firstly introduced the work of the IAA Studies Center in promoting academician exchanges and serving IAA academicians in 2021.

Former IAA President Dr. Peter Jankowitsch, Prof. Liu Jiyuan and Prof. Bao Weimin delivered welcome speeches for the event. Dr. Jankowitsch congratulated the convening of this Academy Day and called for more academicians to propose and participate in the scientific activities of IAA to jointly promote the progress of space technology. He hoped that new ceremonies would be held in the near future. Prof. Liu Jiyuan pointed out that the IAA study groups are based on the frontier subjects which opens up a channel for international cooperation in the field of astronautics. Prof. Bao Weimin hopes that more Chinese academicians can participate in IAA activities, strengthen the development of IAA, promote the application of space technology, and foster international cooperation in space and related fields.

Academician Rong Yi, Chief Engineer of China Academy of Launch Vehicle Technology (CALT), delivered a report on the transportation system of human Mars exploration missions. Academician Lin Mingsen, Director of National Satellite Ocean Application Service, delivered a report on the development and application of Chinese ocean satellites. Academician Cui Pingyuan, Professor of Beijing Institute of Technology, delivered a report on strategy of collision protection from asteroid and comet. Professor Zhang Jingfa, Researcher of National Institute of Natural Hazards, delivered a virtual report on space information application in earthquake emergency response.

Prof. Liu Jiyuan and Prof. Bao Weimin jointly awarded certificates to the newly-elected IAA Academicians of 2020 and 2021:
Chen Xiaoqian, M2, 2020, Wang Qiao, M4, 2020,Cui Pingyuan, CM2, 2020, Rong Yi, CM2, 2020, Lin Mingsen, CM4, 2021, Shi Xinxing, CM4, 2021

The IAA Studies Center is one of the three major branches of IAA. Since its establishment in 2010, the Studies Center has been supporting the scientific and publication work of IAA and serving the Chinese members to fulfill their obligations. The IAA Academy Day held by the Studies Center has become the most important communication platform for all IAA Chinese academicians every year.

IAA Academy Day - Europe

An Academy Day in Europe is planned in 2022. Detailed information will be announced later.

Author

Cart